MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The guide wire was returned to csi with a confirmed fracture near the proximal solder bond.The distal spring tip section was not returned for analysis.Scanning electron microscopy analysis identified evidence of tensile failure at the fracture site.It appears that the distal spring coil was gripped and removed distally without disturbing the solder bond.Some disturbance in the solder at the proximal spring tip bond was observed that could indicate interaction with the spinning orbital atherectomy device, but it could not be conclusively stated that oad contact was made.At the conclusion of the device analysis investigation, the reported guide wire fracture was confirmed.However, the exact root cause of the damage remains undetermined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
A peripheral orbital atherectomy device was used to treat the anterior tibial artery, following which the viperwire guide wire was repositioned to the posterior tibial artery.Three treatment passes were performed, followed by balloon angioplasty.When the balloon was retracted, it was noted that the tip of the viperwire guide wire had fractured.The physician decided to leave the wire fragment in the foot.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12300933
Report Number3004742232-2021-00283
Device Sequence Number3612136
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)230228(10)374060-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number374060-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight100